MAUDE Adverse Event Report: FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT

FISHER & PAYKEL HEALTHCARE LTD ADULT NASAL INTERFACE; CAT
Model Number OPT842
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/03/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The opt842 interface is used to deliver humidified oxygen to patients.The opt842 consists of a lightweight delivery tube which is connected to a rigid plastic base and soft nasal prongs (nasal interface).The interface is held in place by a head strap and also includes a lanyard which is placed around the patient's neck or attached to the patient's clothing or bedding to remove the load of the breathing circuit from the patient's nares.Method: the complaint opt842 nasal cannula was not returned to fisher & paykel healthcare (f&p) for evaluation.Our investigation is thus based on the information and photograph provided by the customer and our knowledge of the product.Result: visual inspection of the provided photograph revealed that a small part of the right nasal prong is missing conclusion: without the complaint device, we are unable to determine the cause of the reported fault.All optiflow interfaces are inspected during production for visual defects including cracks, tears, inclusions, discoloration and stretching or deformation.Any product that fails the visual inspection is disposed of.The subject cannula would have met the specification at the time of production.The setup instructions in the user instructions which accompany the opt842 nasal cannula include the following steps: "ensure head strap clip is attached, to prevent cannula from being pulled out of the nares." "cannula can become unattached if not used with the head strap clip." "attach tubing clip to clothing/bedding to prevent cannula from pulling off face." the user instructions also contain the following warnings/cautions: "do not crush or stretch tube, to prevent loss of therapy." "failure to use the set-up described above can compromise performance and affect patient safety.".
 
Event or Problem Description
A distributor reported on behalf of a healthcare facility in (b)(6) that the opt842 nasal cannula was damaged.There was no patient involvement.

Brand Name
ADULT NASAL INTERFACE
Common Device Name
CAT
Manufacturer (Section D)
FISHER & PAYKEL HEALTHCARE LTD
15 maurice paykel place
east tamaki
auckland, 2013
NZ  2013
MDR Report Key12104667
Report Number9611451-2021-00756
Device Sequence Number19887338
Product Code CAT
UDI-Device Identifier09420012432117
UDI-Public010942001243211710
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 06/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOPT842
Device Catalogue NumberOPT842
Device Lot Number2101229657
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2021
Initial Report FDA Received Date07/01/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1